Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Feb 5, 2017, 3:30 AM PST. It took effect at Feb 5, 2017, 7:00 PM PST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 3:30 AM PST (11:30 UTC)
- In effect from
- Feb 5, 2017, 7:00 PM PST
- Expired
- Feb 7, 2017, 8:22 AM PST
- In force
- 37 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
828 WWUS46 KSTO 051130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SUN FEB 5 2017 ...PERIODS OF HEAVY MOUNTAIN SNOW AND STRONG WIND TONIGHT THROUGH TUESDAY... .SERIES OF PACIFIC STORMS WILL MOVE THROUGH INTERIOR NORTHERN CALIFORNIA BEGINNING THIS EVENING WITH HEAVY SNOW AND STRONG WIND TONIGHT INTO MONDAY. SNOW LEVELS EXPECTED TO BE AROUND 6000 FEET. ANOTHER STORM BRINGS MORE HEAVY SNOW MONDAY NIGHT INTO TUESDAY. SNOW LEVELS RISE TUESDAY TO ABOVE PASS LEVELS BY TUESDAY AFTERNOON INTO EVENING. COMBINATION OF HEAVY SNOW AND STRONG WIND WILL MAKE TRAVEL INTO THE MOUNTAINS HAZARDOUS DURING THE WARNING PERIOD. MOTORISTS SHOULD BE PREPARED FOR WINTER WEATHER, CARRY CHAINS, AND EXPECT TRAVEL DELAYS. CAZ068-069-060000- /O.UPG.KSTO.WS.A.0005.170206T0300Z-170207T0600Z/ /O.NEW.KSTO.WS.W.0008.170206T0300Z-170208T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 330 AM PST SUN FEB 5 2017 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: SLIPPERY, SNOW COVERED ROADS DUE TO HEAVY SNOW WITH LIMITED VISIBILITIES DUE TO GUSTY WIND AND BLOWING SNOW. CHAIN CONTROLS AND TRAVEL DELAYS LIKELY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW THIS EVENING THROUGH TUESDAY. HEAVIEST SNOW EXPECTED OVERNIGHT INTO MONDAY MORNING AND AGAIN MONDAY NIGHT INTO TUESDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 6000 FEET WITH 2 TO 4 FEET POSSIBLE OVER HIGHER TERRAIN. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND 20 TO 40 MPH...LOCALLY HIGHER...WITH GUSTS TO 60 MPH OR GREATER OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSSACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS AND STRONG WIND MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WIND COMBINED WITH HEAVY SNOW WILL MAKE FOR WHITE OUT CONDITIONS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
193 WWUS46 KSTO 052141 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 141 PM PST SUN FEB 5 2017 ...PERIODS OF HEAVY MOUNTAIN SNOW AND STRONG WIND TONIGHT THROUGH TUESDAY... .SERIES OF PACIFIC STORMS WILL MOVE THROUGH INTERIOR NORTHERN CALIFORNIA BEGINNING THIS EVENING WITH HEAVY SNOW AND STRONG WIND TONIGHT INTO MONDAY. SNOW LEVELS EXPECTED TO BE AROUND 6000 FEET. ANOTHER STORM BRINGS MORE HEAVY SNOW MONDAY NIGHT INTO TUESDAY. SNOW LEVELS RISE TUESDAY TO ABOVE PASS LEVELS BY TUESDAY AFTERNOON INTO EVENING. COMBINATION OF HEAVY SNOW AND STRONG WIND WILL MAKE TRAVEL INTO THE MOUNTAINS HAZARDOUS DURING THE WARNING PERIOD. MOTORISTS SHOULD BE PREPARED FOR WINTER WEATHER, CARRY CHAINS, AND EXPECT TRAVEL DELAYS. CAZ068-069-061200- /O.CON.KSTO.WS.W.0008.170206T0300Z-170208T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 141 PM PST SUN FEB 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY... * MAIN IMPACTS: SLIPPERY, SNOW COVERED ROADS DUE TO HEAVY SNOW WITH LIMITED VISIBILITIES DUE TO GUSTY WIND AND BLOWING SNOW. CHAIN CONTROLS AND TRAVEL DELAYS LIKELY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW THIS EVENING THROUGH TUESDAY. HEAVIEST SNOW EXPECTED OVERNIGHT INTO MONDAY MORNING AND AGAIN MONDAY NIGHT INTO TUESDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS...1 TO 3 FEET ABOVE 6000 FEET WITH 3 TO 4 FEET POSSIBLE OVER HIGHER TERRAIN. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND 20 TO 40 MPH...LOCALLY HIGHER...WITH GUSTS TO 60 MPH OR GREATER OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS AND STRONG WIND MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WIND COMBINED WITH HEAVY SNOW WILL MAKE FOR WHITE OUT CONDITIONS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
073 WWUS46 KSTO 061130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST MON FEB 6 2017 CAZ068-069-070000- /O.CON.KSTO.WS.W.0008.000000T0000Z-170208T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 330 AM PST MON FEB 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * MAIN IMPACTS: SLIPPERY, SNOW COVERED ROADS DUE TO HEAVY SNOW WITH LIMITED VISIBILITIES DUE TO GUSTY WIND AND BLOWING SNOW. CHAIN CONTROLS AND TRAVEL DELAYS LIKELY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW THROUGH TUESDAY. HEAVIEST SNOW EXPECTED TONIGHT INTO TUESDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS...2 TO 3 FEET ABOVE 6000 FEET. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND 20 TO 40 MPH...LOCALLY HIGHER...WITH GUSTS TO 60 MPH OR GREATER OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS AND STRONG WIND MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WIND COMBINED WITH HEAVY SNOW WILL MAKE FOR WHITE OUT CONDITIONS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
187 WWUS46 KSTO 061955 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 AM PST MON FEB 6 2017 CAZ068-069-071500- /O.EXT.KSTO.WS.W.0008.000000T0000Z-170208T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 1155 AM PST MON FEB 6 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST TUESDAY... * MAIN IMPACTS: SLIPPERY, SNOW COVERED ROADS DUE TO HEAVY SNOW WITH LIMITED VISIBILITIES DUE TO GUSTY WIND AND BLOWING SNOW. CHAIN CONTROLS AND TRAVEL DELAYS LIKELY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW THROUGH TUESDAY. HEAVIEST SNOW EXPECTED TONIGHT INTO TUESDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 6000 FEET THROUGH MONDAY EVENING. THEN AN ADDITIONAL 1 TO 2 FEET LIMITED TO ABOVE 8000 FEET TUESDAY AS SNOW LEVELS INCREASE. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND 20 TO 40 MPH...LOCALLY HIGHER...WITH GUSTS 60 TO 80 MPH OR GREATER NEAR THE SIERRA NEVADA CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS AND STRONG WIND MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WIND COMBINED WITH HEAVY SNOW WILL MAKE FOR WHITE OUT CONDITIONS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
734 WWUS46 KSTO 071100 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Tue Feb 7 2017 CAZ068-069-080000- /O.CON.KSTO.WS.W.0008.000000T0000Z-170208T0600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 300 AM PST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACTS: SLIPPERY, SNOW COVERED ROADS DUE TO HEAVY SNOW WITH LIMITED VISIBILITIES DUE TO GUSTY WIND AND BLOWING SNOW. CHAIN CONTROLS AND TRAVEL DELAYS LIKELY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW TODAY. HEAVIEST SNOW EXPECTED THIS MORNING WITH SNOW LEVELS RISING ABOVE 7000 FEET THIS AFTERNOON AND EVENING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES ABOVE 6500 FEET BEFORE PRECIPITATION SWITCHES TO RAIN THIS AFTERNOON AND EVENING. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND 20 TO 40 MPH...LOCALLY HIGHER...WITH GUSTS 50 TO 70 MPH OR GREATER THROUGH THE PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS AND STRONG WIND MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WIND COMBINED WITH HEAVY SNOW WILL MAKE FOR WHITE OUT CONDITIONS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
666 WWUS46 KSTO 071622 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 822 AM PST Tue Feb 7 2017 CAZ068-069-071730- /O.CAN.KSTO.WS.W.0008.000000T0000Z-170208T0600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 822 AM PST Tue Feb 7 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the Winter Storm Warning. Snow levels have risen rapidly this morning to around 8000 feet or higher. CalTrans has already lifted chain controls for both Interstate 80 and Highway 50. Since snow levels will stay above pass levels today and tomorrow, we are cancelling the Winter Storm Warning. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 3:09 PM PST, 12 hours 21 minutes earlier.
Area forecast discussion, Feb 4, 3:09 PM PST, 12 hours 21 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 309 PM PST Sat Feb 4 2017 .Synopsis... Wet and unsettled pattern will continue next week with a series of additional storms. The next storm will move in Sunday evening into Monday with heavy mountain snow, gusty winds, and widespread rain at lower elevations. && .Discussion... Showers continue, mainly over higher elevations, today into early Sunday as embedded vort maxes move east in moist flow. Much of the area will remain dry through Sunday afternoon though. Additional accumulations will be light if any. Snow levels remain around 6000 feet but limited activity in the Sierra thus far with webcams showing mainly wet roads. Therefore, have cancelled winter weather advisory which was in effect through this evening. Impacts from any additional showers look limited. Attention then quickly focuses on next storm. Upper level low currently located between 140 and 150W over the Pacific with large moisture plume will become ingested into larger system currently off the coast in the Pac NW. Showers will overspread the coastal range by late afternoon Sunday and across the area through the evening hours. Precipitation will moderate to heavy at times, especially Sunday night into early Monday. In addition, another round of gusty winds look likely with latest guidance showing gusts of 30-45 mph in the Central Valley and 50+ mph at highest elevations. Wind advisory may be needed overnight Sunday into Monday. Snow levels will remain around 6000 feet with 1 to 2 feet of accumulation. Have hoisted winter storm watch for the Sierra and Lassen Park from 7pm Sunday to Monday evening. Travel delays and chain controls likely. Gusty winds will also serve to create white-out conditions at times in the mountains, furthering complicating travel. Weekend travelers should plan ahead now and try to leave before Sunday evening if possible! Precipitation turns more showery Monday afternoon behind surface front. Models hinting at a bit of instability, depending on timing, with decent shear. Low confidence in timing and whether we can get enough breaks in the clouds for heating, so have left thunderstorms out of the forecast for now. Showers taper off briefly Monday night before next system approaches the area. CEO && .EXTENDED DISCUSSION (Tuesday THROUGH Saturday) Stormy weather is expected to continue Tuesday through the end of the week and into the weekend. A steady moisture plume riding the jet stream will advect into northern California on Tuesday bringing the next round of significant weather. Light rain is expected for the Sacramento and San Joaquin valleys with areas of moderate to heavy rainfall for the Sierra foothills and mountains. Snow levels will start during the day Tuesday around 3000 to 4000 feet and rising as warmer tropical air advects into the region with the jet stream. Snow accumulations may be heavy for the mountain passes and higher mountain peaks on Tuesday through Tuesday night. Wind speeds could be also high, which may bring white out conditions for the mountain passes and hazardous travel, especially for higher profiled vehicles. The jet stream stalls out on Wednesday and continues to bring rain for interior northern California as the upper level trough deepens off the coast with the approach of the next weather system Thursday. Heavy rain will continue across the forecast area Wednesday and Thursday with high winds for the mountains possible on Thursday. The Thursday system is expected to be warmer and snow levels higher, which will result in snow accumulations being confined to the higher peaks Thursday through Thursday night. Warm advection precipitation is expected to spill over west coast upper ridging on Wednesday. Moderate precipitation accumulations will be possible with very high snow levels above pass levels. Extended models fairly consistent in bringing a Pacific frontal system onshore on Thursday for increasing precipitation. Snow levels will start out high but drop rapidly in the cold air behind the front on Friday. There will probably be enough lingering snowfall at pass levels Friday to have at least some impact on Sierra travel. Breezy winds will accompany the passage of this system. Upper ridge amplifies over the west coast on Saturday and by Saturday afternoon...precipitation threat should be over interior northern California. Most of next weekend should see a period of dry conditions, fair skies and breezy north winds. && .AVIATION... MVFR ceilings expected tonight with some periods of overnight mvfr mist for terminals along and south of Sacramento. Light snow possible for elevations higher than 4500 feet. Light south to southeast winds anticipated overnight, but wind gusts in Sierra could reach between 20 and 30 kts on Sunday. Heavy rain will return to the terminals Sunday late afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday evening through Monday evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:30 AM PST | Wind Advisory | STO | 32 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.